# SDR AFB2004F00000

- Difficulty date: October 12, 2003
- Submitted: April 7, 2004
- Operation: Air carrier
- Aircraft: N404PJ
- Make and model: Cessna 402C
- Aircraft serial: 402C0513
- Engine: Cont TSIO520*
- System (JASC): 2916 · Hydraulic Reservoir, Main
- Part: Sight Tube
- Part number: 511700712
- Condition: Damaged
- Location: Hyd Reservoir
- Part time: 200 hours
- Component: Hydraulic Reser
- Component part number: 511700728
- Stage of operation: NR
- How discovered: O
- Nature of condition: K, B
- Precautionary procedure: O

## Discrepancy

PILOT REPORTED SHORT DURATION SMOKE IN COCKPIT.  RETURNED TO ORIGINATION POINT AND MADE A NORMAL LANDING.  AIRCRAFT WAS TURNED OVER TO MAINTENANCE AND IT WAS DETERMINED THAT HYDRAULIC RESERVOIR SIGHT TUBE HAD FAILED AND RESERVOIR PARTIALLY DEPLETED.  CAUSE OF FAILURE APPEARS TO EXCESSIVE HEAT DAMAGE.  CAUSE OF DAMAGE IS UNDER INVESTIGATION.  PRESENTLY UNDER WAY.
